started · updated
Health authorities warn of Vitamin D3 deficiency and overdose risks
Medical experts and health authorities are highlighting the complexities of managing Vitamin D levels. While dietary adjustments can help, they are often insufficient to correct severe deficiencies. In such cases, doctors frequently recommend controlled oral doses of Vitamin D3 to normalize 25-hydroxyvitamin D levels.
However, the Belgian Federal Agency for Medicines and Health Products (FAMHP) has issued warnings regarding potential dosing errors due to the wide variety of concentrations available on the market. Products range significantly in strength, from low-dose drops to high-concentration capsules containing up to 50,000 IU or single doses of 100,000 IU.
Overdose risks, including hypervitaminosis, hypercalcemia, and hyperphosphatemia, are particularly high for infants, children, and the elderly. Symptoms of toxicity can include nausea, vomiting, kidney stones, heart rhythm disturbances, and in extreme cases, coma or death.
Entities
Belgium · Federal Agency for Medicines and Health Products · Germany